How long does Carisoprodol stay in the system?
User rating for this question
How long does Carisoprodol stay in your system?
Posted Mon, 9 Dec 2013 in Medicines and Side Effects
Answered by Dr. Vivek Chail 54 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing in to us. I have read through your query in detail. XXXXXXX (carisoprodol) is a centrally acting skeletal muscle relaxant that does not directly relax skeletal muscles. A metabolite of carisoprodol, meprobamate, has anxiolytic and sedative properties. The mean time to peak plasma concentrations (Tmax) of carisoprodol was approximately 1.5 to 2 hours. Co-administration of a high-fat meal with XXXXXXX (350 mg tablet) had no effect on the pharmacokinetics of carisoprodol. Therefore, XXXXXXX may be administered with or without food. Carisoprodol is eliminated by both renal and non-renal routes with a terminal elimination half-life of approximately 2 hours. The half-life of meprobamate is approximately 10 hours. Though it gets out of the system in a few hours to days, there is a possibility of ependence and withdrawal behaviour to occur in many patients. Research shows that carisoprodol can be associated with a withdrawal syndrome. Clinical features include anxiety, insomnia, muscle twitching, and hallucinations, and are thought to be due to withdrawal of meprobamate—the main active metabolite of carisoprodol. When a patient may be physically dependent on carisoprodol, a gradual decrease in dose is required (which might take several weeks for those on high doses). If a withdrawal syndrome occurs, benzodiazepines are recommended in the short term; antipsychotics and antidepressants have also been used. Dose control and monitoring in XXXXXXX should be done after discussing with your doctor. This needs individual dose adjustment and gradual lowering till you can get off the medication. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Follow-up: How long does Carisoprodol stay in the system? 26 minutes later
Thank you, any input on the pelvic prlopse surgery with painful intercourse and bleeding? She implanted a mesh implant.
Answered by Dr. Vivek Chail 14 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, You are welcome and thanks for writing in with an update. I did some research on your second query concerning painful intercourse and bleeding after surgery with mesh implant. The FDA has published material on the matter and I quote: "The most frequently reported complications from surgical mesh used to repair POP include mesh becoming exposed or protruding out of the vaginal tissue (erosion), pain, infection, bleeding, pain during sexual intercourse, organ perforation from surgical tools used in the mesh placement procedure, and urinary problems. Some reports cited the need for additional surgeries or hospitalization to treat complications or to remove the mesh. The FDA also conducted a review of scientific literature published between 1996 and 2010 comparing mesh surgeries to non-mesh surgeries. The agency review suggests that many patients who undergo transvaginal POP repair with mesh are exposed to additional risks, compared to patients who undergo POP repair with stitches alone. While mesh often corrected anatomy, there was no evidence that mesh provided any greater clinical benefit than non-mesh surgeries." The complete matter can be found at the link below. WWW.WWWW.WW I request you to please read through the material and try to understand your situation. If the problem is getting troublesome, please do not hesitate to take medical attention. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek